MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the open-end ureteral catheter was cut in two pieces prior to a retrograde pyelogram (rpg) and stenting procedure.The device was removed from the package and the issued was found.The procedure was completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
E1: phone: (b)(6).E3: customer occupation: unknown.H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a retrograde pyelogram (rpg) and stenting procedure, an open-end ureteral catheter was discovered cut in two pieces when it was removed from an unspecified rigid scope.The procedure was completed by using another device.As reported, no section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Corrected information: b5 event description: as reported, during a retrograde pyelogram (rpg) and stenting procedure, an open-end ureteral catheter was discovered cut in two pieces when it was removed from an unspecified rigid scope.The procedure was completed by using another device.As reported, no section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Additional information has been requested but no additional information has been received at this time.Investigation ¿ evaluation a visual inspection of the returned device were conducted.A document based investigation was also performed including a review of, complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures.One open-end ureteral catheter was returned in an open package with label.Upon inspection the catheter was returned folded in half with a significant kink in the catheter.Two pieces of catheter were returned measuring 57.7 cm and 10.2 cm.The two sections do not appear to have matching fractures.One section was separated at an ink mark.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows one other similar complaint associated with the complaint device lot.Both complaints were reported for a similar issue during use, but no evidence of the product being out of specification has been established.The evidence from the complaint file, device history record, quality control documents and complaint device indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The instructions for use (ifu) includes the following information.Precautions avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.The returned catheter was returned in two sections.One section was also kinked, likely caused by being folded in half for return shipment.A cause for the complaint could not be established, its not possible to rule out procedural factors as contributing to the complaint.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20582281
Report Number1820334-2024-01435
Device Sequence Number8226987
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)270213(10)15896365
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number15896365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale